Tramadol - induces panic attach?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 2/20/2008 4:21 PM (GMT -7)   
Hi. I took a Tramadol pill the other night because I was experiencing some discomfort. I woke up a few hours later experiencing my first ever panic attack. That was horrible. It's hard to imagine a panic attack if you've never had one - felt like sheer terror, even though I was aware that there was no physical danger at all.

Since I couldn't sleep, I got up and did some research on Google. Wikipedia had a page on it:

http://en.wikipedia.org/wiki/Panic_attack

It was recommended that the benzodiazepine class of drugs would help (that includes diazepam, lorazepam, etc). I don't have any of those drugs at home, but I had some Ambien, which is similar. Took that - it helped tremendously, and I was able to get back to sleep. Awoke the next day still feeling panicky, took some more Ambien, felt much relaxed and slept fitfully. After about 24 hours or so, the episode passed, and thankfully hasn't returned.

But I'm now afraid to ever take Tramadol again. Has anybody else here experienced this?

regards,
Robert
Crohn's since 1988
3 resections

Post Edited (ozonehole) : 2/20/2008 4:26:39 PM (GMT-7)


brit tuck
Regular Member


Date Joined Jun 2007
Total Posts : 143
   Posted 2/20/2008 6:48 PM (GMT -7)   
I've taken tramadol before and I've never had a panic attack because of it. It actually really helps me for my pain since I can't really take anything else for it. Hope this helps.

FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 2/20/2008 7:12 PM (GMT -7)   
Im not sure what tramadol is but I had a panic attack on compuzine which is an anti-naseua med. I had no idea why I was so panicky but the doctor in the ER (i was already there) knew right away and gave me ativan and benadryl to counteract it.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 2/20/2008 8:12 PM (GMT -7)   
Nope, never. And I have been on it steadily since last July. Its not listed in expected side-effects nor adverse effects in THE PILL BOOK either..
I'm thinking your Panic attack occured because of something else. I've had a couple. The first was almost a premonition, when I read a thing on some Kidney problem or other. Than I had the full-blown attack. very scary, very like a combination near faint & heart attack. Interestingly, my first indications of a serious kidney problem occured a few weeks later. My mind was trying to tell me something my body was telling it ( my theory. Or a darn strange premonition..)
Often, these things ARE strongly psychological in origion or definitely in their triggers. I doubt the med was the cause, but we are all different. Only way to find out, is to try & re-create the event, if you were willing.

Matthew

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 2/21/2008 3:28 AM (GMT -7)   
Hi I also took Tramadol in the past and had no-side effects. I would talk to your doctor about this.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 2/21/2008 4:34 AM (GMT -7)   
Is it in a pill form you can break? If so perhaps a lower dosage would work better?
Forum Moderator 
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
Make sure your suffering has meaning...

Post Edited (MMMNAVY) : 2/21/2008 4:42:55 AM (GMT-7)


hukleberrie
Regular Member


Date Joined Jan 2008
Total Posts : 491
   Posted 2/21/2008 4:39 AM (GMT -7)   
I have never had a problem when I took Tramadol.

IrnBruLover
New Member


Date Joined Jan 2008
Total Posts : 10
   Posted 2/21/2008 5:25 AM (GMT -7)   
hi, ive been on tramadol for 6yrs now and i have never experienced anything. I would tell ure doctor i my opinion this is just a coincidence on your part i maybe be wrong  but i would just get it cheked out.
 
Better be safe than sorry..
ozonehole said...
Hi. I took a Tramadol pill the other night because I was experiencing some discomfort. I woke up a few hours later experiencing my first ever panic attack. That was horrible. It's hard to imagine a panic attack if you've never had one - felt like sheer terror, even though I was aware that there was no physical danger at all.

Since I couldn't sleep, I got up and did some research on Google. Wikipedia had a page on it:

http://en.wikipedia.org/wiki/Panic_attack

It was recommended that the benzodiazepine class of drugs would help (that includes diazepam, lorazepam, etc). I don't have any of those drugs at home, but I had some Ambien, which is similar. Took that - it helped tremendously, and I was able to get back to sleep. Awoke the next day still feeling panicky, took some more Ambien, felt much relaxed and slept fitfully. After about 24 hours or so, the episode passed, and thankfully hasn't returned.

But I'm now afraid to ever take Tramadol again. Has anybody else here experienced this?

regards,
Robert


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 2/21/2008 1:36 PM (GMT -7)   

 

 

       Yeah, I'm strongly inclined to believe it was just a coincidence. Your Panic Attack was triggered by something else..

     However, DO consult your doctors about your concerns.

   As for me, Tramadol effects me about the same as Hydrocodone. That is , mild constipation ( like I'd ever complain about this! LOL), dizziness upon standing, & dry mouth. In other words, your basic pain medication side-effects.

 

   Matthew

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:34 AM (GMT -7)
There are a total of 2,732,558 posts in 301,031 threads.
View Active Threads


Who's Online
This forum has 151190 registered members. Please welcome our newest member, nakertar.
265 Guest(s), 4 Registered Member(s) are currently online.  Details
sheepguy, Girlie, Mustard Seed, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer